Jump to content

switching meds issue. bipolar-like symptoms?


Recommended Posts

I've been on klonopin for a couple of years because of my terrible anxiety (GAD). A couple of months ago I started having regular sex again (woo me!) and noticed some, ahem, problems. It ended up being the klonopin, go figure. I actually weened myself off it and I was off it for a couple of weeks. Then the anxiety came back as usual, if not worse. I have a pdoc I almost never see and I called her about this. She switched me to ativan, which might or might not be working so well.

I'm taking 1mg a day now and earlier I had what I think was something like a bipolar sub-hypomanic episode. This has happened before, but I think its mostly situational. For instance, I might become a over-confident joking loudmouth in social sitations only as some natural coping mechanism to deal with my agitation and anxiety. Or I might be bipolar? Sometimes I feel this 'louder' version of me is the 'real me' and that there's something usually wrong with me. Is this a BP sign? It doesnt happen very often when im on klonopin but I do remember it happening more often when off. If it doesnt happen much on these drugs so I assume I dont have BP because these drugs dont treat it. I could be wrong.

Now, I have been diagnosed with major depression. I've been on paxil (didnt work, sexual problems), wellbutrin (made me angry), and Lexapro (doesnt help depression). I weened myself off the lexapro and I dont think I noticed any difference. I am not taking anything for depression right now. My depression is pretty mild when it isnt aggrivated by my anxiety. Sometimes its bad but not to the point of suicidal thinking.

So lookingat the above issues and the very minor manic episode I just had, I wonder what the hell is going on? I'm afraid I might just be paranoid. I mentioned the minor high's I used to get to my pdoc long ago but she pretty much dismissed them. I dont want to yell, "Im bipolar" as I might not be. I'm afraid of looking like an ass or either avoiding this and being undiagnosed with something super-serious. My "episode' was pretty minor. I felt very good and drove to the store to get a new notebook and pens to write down all my funny ideas. By the time I got home all my ideas were gone and I was relaxed (not depressed), but agitated.

So Im wondering the following:

1. Can anxiety issues (GAD, switching meds, agitation, etc) cause something like a minor manic episode?

2. Do other anxiety sufferers get this or anything like this?

3. Has anymore gone from klonopin to ativan? Ativan feels 'weak' to me. I have agitation. I dont remember have this with the klonopin.

4. Do these sound like traditional BP symptoms?

5. Am I experiencing some kind of long-range klonopin withdrawal? I was off it for almost a month. Then I got back on it on very small doses for less than 2 weeks before I switched to ativan last week.

Unrelated but I since i got off klonopin I see colors 'brighter' than usual. Like I've been staring into a single color and the shape 'ghosts' as I move my eyes. I think this is because im more on edge. Anyone else get this?

Sorry if this is rambling. i just took an extra ativan pill and some valerian just to calm down just now. I'm tempted to pick a klonopin out from the bottle, but im afraid that if i have some mild klonopin withdrawal weirdness i am just feeding the addiction instead of getting off it clean and letting the ativan go to work.

God damn, I wish this stupid agitation would just go away.

Link to comment
Share on other sites

Hmmm - well, I don't know as much about BP as a lot of other people on this board, so I won't comment on that. I can really relate to the agitation though. I am dxed OCD and panic disorder, and have gone through some periods of some pretty uncomfortable agitation, which I always chalked up to anxiety. I have also found that when I'm coming out of a really anxious period, I will feel super happy, super confident, almost euphoric. I would describe it just like you do - a minor high - that's just what it's like. I always thought this was just because I was relieved that I wasn't anxious. Who knows? It has been suggested that this sort of thing can be a bipolar symptom.

But to answer one of your questions: as an anxiety sufferer, yes, I do get the same kind of symptoms.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...